A videotape accompanies this article.
Parkinsonism after glycine-derivate exposure†
Article first published online: 14 MAY 2001
Copyright © 2001 Movement Disorder Society
Volume 16, Issue 3, pages 565–568, May 2001
How to Cite
Barbosa, E. R., Leiros da Costa, M. D., Bacheschi, L. A., Scaff, M. and Leite, C. C. (2001), Parkinsonism after glycine-derivate exposure. Mov. Disord., 16: 565–568. doi: 10.1002/mds.1105
- Issue published online: 30 MAY 2001
- Article first published online: 14 MAY 2001
- Manuscript Accepted: 9 JUN 2000
- Manuscript Received: 20 OCT 1999
This 54-year-old man accidentally sprayed himself with the chemical agent glyphosate, a herbicide derived from the amino acid glycine. He developed disseminated skin lesions 6 hours after the accident. One month later, he developed a symmetrical parkinsonian syndrome. Two years after the initial exposure to glyphosate, magnetic resonance imaging revealed hyperintense signal in the globus pallidus and substantia nigra, bilaterally, on T2-weighted images. Levodopa/benserazide 500/125 mg daily provided satisfactory clinical outcome.